Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 41, NWS Dodge City, KS

April 26, 2009Barber County, Comanche County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 26, 2009, 4:01 PM CDT for Barber County, Comanche County, Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2009, 4:01 PM CDT (21:01 UTC)
Expired
Apr 26, 2009, 4:45 PM CDT
In force
44 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Barber County, KS, Comanche County, KS

The radar

The Vance AFB radar (KVNX), 94 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 4:29 PM CDTHAIL 0.7522 Se Coldwater, KSLOTS OF PEA TO DIME SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 11:07 AM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 382 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
382 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
3.6
Supercell composite
18.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 262101
SVRDDC
KSC007-033-262145-
/O.NEW.KDDC.SV.W.0041.090426T2101Z-090426T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
401 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS.
  EASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 445 PM CDT

* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF    
  BUTTERMILK...MOVING NORTHEAST AT 40 MPH. HAIL TO THE SIZE OF       
  QUARTERS IS ALSO POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...
  BUTTERMILK...
  AETNA...
  LAKE CITY...
  RURAL RESIDENCES OF EASTERN COMANCHE AND WESTERN BARBER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHWESTERN KANSAS.

&&

LAT...LON 3734 9915 3736 9855 3701 9872 3700 9944
TIME...MOT...LOC 2100Z 213DEG 53KT 3698 9919

$$

RUSSELL
1 follow-up statement
000 
WWUS53 KDDC 262129
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
429 PM CDT SUN APR 26 2009

KSC007-033-262145-
/O.CON.KDDC.SV.W.0041.000000T0000Z-090426T2145Z/
BARBER KS-COMANCHE KS-
429 PM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN COMANCHE AND WESTERN BARBER COUNTIES...

AT 428 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS
LOCATED NEAR AETNA...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AETNA...
  LAKE CITY...
  RURAL RESIDENCES OF SOUTHEASTERN COMANCHE AND WESTERN BARBER
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHWESTERN KANSAS.

&&

LAT...LON 3701 9925 3734 9899 3736 9855 3701 9872
TIME...MOT...LOC 2129Z 216DEG 37KT 3707 9896

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:55 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 26, 2:55 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
255 PM CDT SUN APR 26 2009

.DISCUSSION...

DAYS 1-2...

WRITTEN AT 1730 UTC:
SEVERE WEATHER EVENT WAS UNDERWAY AS OF EARLY
AFTERNOON. A STATIONARY FRONT STRETCHED FROM ROUGHLY KRSL TO KDDC
TO NORTHEASTERN TEXAS PANHANDLE EARLY THIS AFTERNOON. THIS FRONT
WILL SLOWLY LIFT BACK NORTHWEST THIS AFTERNOON THROUGH EARLY THIS
EVENING. THE INITIAL WAVE OF SEVERE WEATHER DEVELOPED ALONG THIS
FRONT...WITH SUBSEQUENT WAVES OF SEVERE THUNDERSTORM ACTIVITY
EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND WELL INTO THE
EVENING. EACH SUCCESSIVE WAVE WILL LIKELY BE FOCUSED FARTHER WEST
THAN THE PREVIOUS...INCLUDING EVENTUALLY MEADE, DODGE CITY, RUSH
CENTER AREAS BY THIS EVENING. STORMS HAVE EXHIBITED SUPERCELL
STRUCTURES EARLY WITH THIS FIRST WAVE...AND THIS MODE OF SEVERE
WILL LIKELY CONTINUE...WITH EACH SUCCESSIVE WAVE OF ACTIVITY
REALIZING BETTER AND BETTER LOW LEVEL SHEAR AS 0-1KM HELICITY
INCREASES DUE TO INCREASED LOW LEVEL RESPONSE TO THE MID-UPPER
FORCING ACROSS THE ROCKIES. DESPITE EARLY TORNADO WARNINGS SO FAR
FROM PRATT-KIOWA TO CLARK-COMANCHE COUNTIES...THERE HAS ONLY BEEN
ONE UNCONFIRMED REPORT OF A VERY BRIEF TORNADO. THINK THAT THE
TORNADO THREAT WILL INCREASE BY 00Z WITH THE 0-3Z TIME FRAME
LOOKING BEST FOR TORNADOES ACROSS PORTIONS OF SOUTHWEST KANSAS.

IT APPEARS THAT THE CONVECTIVE EVENT WILL CONTINUE WELL INTO THE
NIGHT...AND WILL NOT ABATE UNTIL THE NEXT COLD FRONT SURGES INTO
SOUTHWEST KANSAS...WHICH WILL NOT OCCUR UNTIL THE SURFACE LOW
MOVES INTO SOUTH CENTRAL KANSAS...BY AROUND 09-12Z. CONVECTIVE
MODE AFTER MIDNIGHT SHOULD EVOLVE INTO A MORE COMPLEX MCS...AND
PERHAPS BECOME ELEVATED AS IT MOVES INTO CENTRAL KANSAS.

FAIRLY STRONG COLD ADVECTION WILL GRIP WESTERN KANSAS MONDAY.
HIGHS WILL STRUGGLE TO ESCAPE THE 48-53F RANGE ACROSS MUCH OF WESTERN
KANSAS. COLD SURFACE HIGH WILL SETTLE IN OVERNIGHT MONDAY NIGHT
WITH LOWS DIPPING DOWN INTO THE LOWER 30S...ESPECIALLY NORTH OF
THE ARKANSAS RIVER. A RETURN TO SOUTHWEST FLOW WILL ENSUE
TUESDAY...WITH RETURN MOIST LOW LEVEL FLOW. LOW STRATUS WILL
LIKELY ADVECT BACK NORTH THROUGH THE HIGH PLAINS AS GULF MOISTURE
MOVES INTO THE REMNANT COOL AIRMASS. TUESDAY HIGHS WILL ALSO BE
COOL...AND DEPENDING ON EXTENT OF CLOUD COVER...MAY NOT THE 48-53F
RANGE AGAIN TUESDAY.

UPDATE TO SHORT TERM DISCUSSION AS OF 1950 UTC:
SEVERE EVENT HAD EVOLVED INTO A QUASI-LINEAR MODE WITH MAIN
THREATS BEING HIGH WIND AND LARGE HAIL TO QUARTER SIZE...FROM THE
EARLIER SUPERCELL MODE. THE FRONT WAS STILL QUASI-STATIONARY,
HOWEVER MUCH OF THE AIRMASS ACROSS SOUTHWESTERN KANSAS TO THE EAST
OF THE BOUNDARY HAS BEEN SEVERELY WORKED-OVER WITH SURFACE-BASED
CAPE BEING REDUCED SUBSTANTIALLY. LOCAL SHORT-FUSE COMPOSITE
GRAPHICS SUPPORT THIS WITH 1000-2000 J/KG SBCAPE ONLY ACROSS
WESTERN OKLAHOMA AND ADJACENT FAR EASTERN TX PANHANDLE. THERE
REMAINS THE OPPORTUNITY, HOWEVER, FOR THIS MODERATE CAPE AIRMASS
TO ADVECT NORTHWEST INTO PORTIONS OF THE EASTERN OKLAHOMA
PANHANDLE AND PERHAPS THE LIBERAL-DODGE CITY-MEADE AREAS WHERE THE
AIRMASS HAS NOT BEEN SEVERELY PUNISHED BY THE MIDDAY/EARLY
AFTERNOON CONVECTIVE EVENT. ANY SEVERE WEATHER ACROSS THESE AREAS
WOULD NOT OCCUR UNTIL LATER ON THIS EVENING ONCE LOW LEVEL
MOISTURE MAKES IT BACK FAR ENOUGH TO THE NORTHWEST...IF IT DOES.
-UMSCHEID

DAYS 3-7...

ALL OF THE NUMERICAL MODELS ARE IN REASONABLE AGREEMENT IN
MAINTAINING A VERY SHARP RIDGE NEAR 140W WITH THE DEEP TROUGH OVER
THE NORTHWEST TERRITORIES BREAKING ANTICYCLONICALLY UNDER THE RIDGE
AND CLOSING OFF WEST OF THE OREGON/WASHINGTON COAST BY TUESDAY
EVENING. THE CLOSED LOW WILL EJECT EASTWARD ACROSS THE NORTHERN
PLAINS IN PIECES LATER IN THE WEEK AS INCREASING FLOW IN THE
SOUTHERN BRANCH OF THE WESTERLIES BREAKS UNDER THE CLOSED
ANTICYCLONE. THE GFS IS MORE AMPLIFIED THAN THE 00Z ECMWF OR 12Z
CANADIAN WITH THE UPPER LEVEL TROUGH EXTENDING FROM MINNESOTA TO
EASTERN NEBRASKA THURSDAY AFTERNOON. THE GFS ENSEMBLE MEMBERS HAVE
CONSIDERABLE SPREAD WITH NEARLY ALL MEMBERS SLOWER THAN THE
DETERMINISTIC SOLUTION WITH A DEEP CYCLONE OVER THE GREAT BASIN. THE
ECMWF/CANADIAN SOLUTION OF A SPLIT FLOW OFF THE WEST COAST AND A
DEEP CYCLONE OVER THE EASTERN PACIFIC SEEMS MUCH MORE REASONABLE AND
LARGELY WAS FOLLOWED FOR GRID MODIFICATIONS.

LOW LEVEL MOISTURE RETURN WITH UPSLOPE FLOW THAT DEVELOPS TUESDAY
WILL CONTINUE ON WEDNESDAY, AND STRATIFORM CLOUDINESS PROBABLY WILL
PERSIST IN CENTRAL KANSAS FOR MUCH OF THE DAY. A WARM FRONT SHOULD
LIFT NORTHEAST DURING THE DAY WEDNESDAY, AND SOUTHWEST KANSAS SHOULD
BE FAIRLY WARM. TEMPERATURES WERE LOWERED A FEW DEGREES IN CENTRAL
KANSAS WEDNESDAY AFTERNOON DUE TO STRATIFORM CLOUDINESS AND
RECIRCULATION OF COOL AIR. A COLD FRONT WILL MOVE ACROSS MUCH OF
KANSAS THURSDAY BEHIND THE VIGOROUS UPPER LEVEL TROUGH OVER THE
NORTHERN PLAINS. POPS WERE INCREASED IN THE VICINITY OF THE COLD
FRONT ON THURSDAY. FRIDAY SHOULD BE FAIRLY QUIET, BUT A JET STREAK
IN THE SOUTHERN BRANCH MOVING OVER A MID LEVEL BAROCLINIC ZONE MAY
PROVIDE SUFFICIENT UVV TO SUPPORT RAIN ON SATURDAY. TEMPERATURES ON
SATURDAY WERE LOWERED OVER HPC GUIDANCE AS A CONSEQUENCE.

&&

.AVIATION...

WIDESPREAD THUNDERSTORMS...SOME SEVERE...WILL CONTINUE IN CENTRAL
AND EASTERN KANSAS THIS AFTERNOON AND EVENING BUT WILL BE SOUTHEAST
OF TERMINAL FORECAST LOCATIONS. AN UPPER LEVEL TROUGH WILL MOVE FROM
EASTERN COLORADO TO WESTERN IOWA BY MONDAY MORNING, AND A COLD FRONT
WILL MOVE SOUTHWARD TO NEAR A KANSAS CITY-GAGE LINE BY MONDAY
MORNING. MVFR CEILINGS WILL DEVELOP BEHIND THE FRONT LATE THIS
EVENING AND SPREAD SOUTHWARD ACROSS MUCH OF WESTERN KANSAS BEHIND
THE FRONT.

A SECOND UPPER LEVEL TROUGH WILL ADVANCE FROM UTAH TO EASTERN
COLORADO BY MONDAY MORNING. LOW LEVEL SOUTH FLOW OVER THE FRONT WILL
INCREASE WITH THE APPROACH OF THE UPPER LEVEL TROUGH, AND
THUNDERSTORMS LIKELY WILL REDEVELOP OVER SOUTHERN KANSAS AND COULD
AFFECT DODGE CITY AFTER MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  50  63  40  64 /  60  20   0   0
GCK  47  62  39  63 /  30  20   0   0
EHA  46  68  41  63 /  30  10   0   0
LBL  53  67  42  64 /  40  10   0   0
HYS  47  60  36  65 /  80  30   0   0
P28  62  65  43  67 /  80  30   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN25/01/01
Hazardous weather outlook, Apr 26, 6:23 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
623 AM CDT SUN APR 26 2009

KSZ030-031-043>046-061>066-074>081-084>090-271115-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
623 AM CDT SUN APR 26 2009 /523 AM MDT SUN APR 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS DEVELOPING EARLY THIS MORNING FROM KINSLEY TO LARNED
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND LOCALLY HEAVY RAIN
ALONG WITH STRONG WINDS. THESE STORMS SHOULD MOVE OFF TO THE
NORTHEAST AFTER SUNRISE.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP TODAY OVER PARTS OF
SOUTHWEST KANSAS. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. IN ADDITION...SOME OF THE STORMS
WILL BE CAPABLE OF PRODUCING TORNADOES LATER THIS AFTERNOON AND EVENING. THE
BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND EAST OF A LINE
FROM HAYS THROUGH DODGE CITY AND MEADE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED EARLY THIS MORNING AROUND KINSLEY AND
LARNED AND LATER TODAY IN THE AREAS EAST OF A LINE FROM HAYS TO
DODGE CITY AND MEADE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

In the hours before

Local storm report, Apr 26, 2:11 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
211 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     6 NNE CROFT             37.57N 98.95W
04/26/2009  E80 MPH          PRATT              KS   LAW ENFORCEMENT

&&

MSCOTT
Local storm report, Apr 26, 2:12 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
212 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             6 NNE CROFT             37.57N 98.95W
04/26/2009  E1.00 INCH       PRATT              KS   LAW ENFORCEMENT

&&

MSCOTT
Local storm report, Apr 26, 2:13 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
213 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             COLDWATER               37.26N 99.34W
04/26/2009  E1.00 INCH       COMANCHE           KS   LAW ENFORCEMENT

&&

MSCOTT
Local storm report, Apr 26, 2:34 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
234 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             5 W CULLISON            37.63N 99.00W
04/26/2009  E1.00 INCH       PRATT              KS   LAW ENFORCEMENT

&&

MSCOTT
Local storm report, Apr 26, 3:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
312 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             3 WSW STAFFORD          37.94N 98.65W
04/26/2009  E0.88 INCH       STAFFORD           KS   PUBLIC

&&

MSCOTT
Local storm report, Apr 26, 3:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HEAVY RAIN       4 N WILMORE             37.39N 99.21W
04/26/2009  M5.90 INCH       KIOWA              KS   TRAINED SPOTTER

            MULE CREEK FLOODING.

&&

WRIGHT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 5:05 AM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Rush, Stafford40 min
Apr 26, 5:43 AM CDTTornado WarningDDCPawnee, Stafford29 min
Apr 26, 11:18 AM CDTSpecial Weather StatementDDCKiowa42 min
Apr 26, 11:42 AM CDTSevere Thunderstorm WarningDDCComanche48 min
Apr 26, 11:51 AM CDTSpecial Weather StatementDDCEdwards39 min
Apr 26, 11:58 AM CDTSevere Thunderstorm WarningDDCComanche, Kiowa47 min
Apr 26, 12:03 PM CDTSevere Thunderstorm WarningDDCClark, Comanche42 min
Apr 26, 12:09 PM CDTTornado WarningDDCClark, Comanche, Kiowa36 min
Apr 26, 12:11 PM CDTSevere Thunderstorm WarningDDCPawnee49 min
Apr 26, 12:25 PM CDTTornado WarningDDCEdwards, Kiowa, Pratt, Stafford35 min
Apr 26, 12:37 PM CDTTornado WarningDDCClark, Comanche18 min
Apr 26, 12:45 PM CDTTornado WarningDDCComanche, Kiowa30 min
Apr 26, 1:17 PM CDTSevere Thunderstorm WarningDDCBarber, Edwards, Kiowa, Pratt, Stafford43 min
Apr 26, 1:29 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford42 min
Apr 26, 1:42 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Kiowa48 min
Apr 26, 2:01 PM CDTSevere Thunderstorm WarningDDCKiowa, Pratt44 min
Apr 26, 2:25 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford31 min
Apr 26, 2:53 PM CDTSevere Thunderstorm WarningDDCKiowa, Pratt52 min
Apr 26, 4:40 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche65 min
Apr 26, 4:52 PM CDTSevere Thunderstorm WarningDDCBarber53 min
Apr 26, 4:59 PM CDTTornado WarningDDCBarber32 min
Apr 26, 6:54 PM CDTRed Flag WarningDDCMorton, Seward, Stevens66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.